How long should I put up with high blood pressure numbers before I need to something to address it? Should'nt it gradually go down if it is related to withdrawls/ I don't mind if it continues for the next 6 months, if it's not damaging my organs, if I could notice it getting better. Thank you everyone for your time. K
Blood pressure readings?
Added 19 Jan 2012:
I know, I cry and cry and cry......but I am trying so very hard to wrap my head around my unrelentling(so far) situation, and make decent decisions not over react. I refuse to be a med seeking patient/person anymore. just want to be realistic. thanks -k
19 Jan 2012
Technically, you should take care of it if it now, as it is known as the silent killer. I noticed my bp was high during wd but also while on subs, came back down after i began to exercise but it runs a bit high, not terrible, but high most often when i have been eating salty foods, or restaurant food. High bp can combine with other factors you might not know you have, like heart disease or high cholesterol, and cause a heart attack or stroke. You could try lowering your salt intake and do some light exercise and see if it stays down. I am so sorry, but i couldn't remember if you were on subs or not, but it did raise my pressure, again, not dangerously, but enough that i began to notice i could feel when it was high, vision was worse, i felt anxious and jittery. I hope you can get it down, it is worse for us women for it to run high steadily. Patti
19 Jan 2012
Hi Kittycatgirl, just had to put in my two cents worth. Your blood pressures problems ar most likely related to the stress or anxiety, from exactly as you have described. You probably should talk to you doctor tho if it continues. Wouldn't want you to stroke out or anythin like that altho' yours is not really high enough for that to happen. A lot of people get what is called white coat HBP too when going to the doctor, so is always good to have it checked twice while there. They usually check it when you first check in & ask them to rrecheck it after the stress of being there has settled down. It could be if it is staying above normal, even the diastolic reading (the upper) they may wnat to put you on a low dose of a beta bocker which will not only lower the pressure, but decrease the heart rate itself. I was running a up & down all over the place diastolic number & no one knew what to do about it except my heart doctor.
It was really strange because I always run a low pressure, but a few months on a BP med & it straightened back to normal. I also take atenolol for a high heart rate plus I have afib from a leaking mitral heart valve, so I continue to take atenolol for it at just 25mg. I had a heart rate of 140 for quite a while & felt like my heart was jumping out of my chest. My doc didn't think it was dangerous, but put me on the atenolol 200mg until it all settled back down. I can't explain my story of these problems. I wasn't trying to stop meds or anything like you, but if this continues, I personally would visit the doctor for reassurance that nothing else isn't going on. It sure can't hurt to make sure all is well when you are having these problems. Heart disease can sneak up on anyone without notice of symptoms until it is too late. Just my thoughts... Mary62009
19 Jan 2012
Hi kittycatgirl! Please get it checked out now. It's not outrageously high but should be checked if that's always your reading now. Many things affect a BP. There is a protocol for taking a BP reading as well. I have noticed over the years that this protocol isn't strictly adhered to. Also, there'll be a difference with reading both of your arms, however, it should be fairly close numbers. Please check your BP several times a day. Keep a log & also include any factors that could affect your readings. Mark down which arm it's from. The arm BP cuff is usually of a better quality than the wrist model & is usually more accurate.
My hubby had open heart surgery in 2009 & takes medications to keep his top number between 90 - 100. Please contact your doctor.
Have a good day, kittycatgirl! from Wendy :)
19 Jan 2012
To answer one of your questions your blood pressure should go down after taking the sub if it is related to withdrawals. One of the clinics where I live would have you come to the clinic to have a doctor start you on suboxone. He would administer a small dose at first, wait 30min and check your blood pressure to determine if the dose is working. If the blood pressure didn't go down that would indicate that another dose was needed. The doctor would do this until the right dosage was determined. If your blood pressure isn't coming down after the appropriate dose and you don't feel withdrawal symptoms then your BP must be high for some other reason. You need to discuss this with your doctor so he can monitor you and determine if you need BP medication. Take care,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
It really wasn't too much of a surprise since my blood pressure readings have been high for quite some time and also it runs in my family. What ...
1 answer • 31 Dec 2009
I have been taking lisinopril 10 mg twice a day for about 3 months and amlodipine 2.5mg once at bedtime for about 3 weeks for high blood pressure, ...
3 answers • 9 Mar 2011
I am suppose to start taking Metformin for my PCOS but my blood pressure is 150/108 is it still safe to take Metformin when my blood pressure is this ...
1 answer • 5 Nov 2011
Do not have high cholesterol or high blood pressure. After wearing a heart monitor for 2 wks my new cardiologist diagnosed me YESTERDAY to have SVT. ...
1 answer • 21 Apr 2012
I've had to keep track of my blood pressure so have been taking it 2-3 times daily. Each time I take it I take 3 readings, waiting four minutes ...
2 answers • 24 May 2012